So tired/breathless

Hi everyone,hope you're all well today. I have a question and need advice. I reduced pred by 1 mg last week from 7 to 6 mg. I have been reducing every 3 weeks and haven't had a problem until now. My complete right side from neck down is aching bad but my main concern is that I'm so tired and very breathless on movement. Now I don't know if it's withdrawal or flare up. I'm Going to see gp next week but I am wondering if I should increase pred and see what happens. Please advise, I feel rotten.

6 Replies

  • If you back to where you were OK and you feel better you can tell at least if it might be the reduction.

    At this stage though do consider reducing by 1/2mg at a time if you don't use the "dead slow" method. 1mg now is 17% - way above the recommended 10% drops and it will get bigger as you get further down. However, remaining at a new dose for only 3 weeks means you will not know at what dose you started to have problems with it not being quite enough. A month is better - and sometimes it takes even more than that before you notice the symptoms creeping back.

    All that said - it might not be PMR but coincidence it happened at the same time as a reduction. Even in flares PMR tends to be both sides and the extreme breathlessness concerns me a bit. If it gets any worse do check with a doc asap - 111 in the UK will arrange for you to see a doctor over the weekend.

  • Thanks pmrpro. I think I will take another 2mg now, I've already had 6mg this morning, and see if that makes a difference. I just feel exhausted all the time. Oh,by the way, had tooth out at last.

  • JJackdaw, I hope the small dose increase works and you soon start to feel better. I believe you decreased from 7 to 6mg at around the same time of the surgery so that won't have helped, especially as you are reducing as often as every 3 weeks. Those adrenal glands usually try and start kicking in with their pre-steroid production of cortisol at around the 7.5mg level and this takes time. So reducing by as much as 1mg every 3 weeks, especially at these lower doses, means that you will have a shortfall of natural steroid in your body, possibly leading to worsening symptoms and/or a flare. Far better to delay any reduction in dose for a couple of weeks either side of surgery, even simple dental surgery - it's still an 'attack' on the body, especially whilst on steroids. If you don't get any rapid relief from the increased dose, in your breathlessness in particular, then do get checked out by your GP. Good luck.

  • Thanks Celtic. I took an extra two mg last night and took 8mg this morning. Most of pain gone but still breathless, will ring gp tomorrow and I'm going to stay on 8mg for 4weeks then reduce by half mg or 10 percent as advised by pmrpro. Scared the life out of me as I felt really ill so quickly. It wasn't nice at all, and I think that you worry more when you are on your own, which doesn't help and I find it always happens on the weekend. Tut! Lol

  • i had a hard time going from 7 to 6. i did have a flare in that process but blamed it on other issues at the time. in retrospect.....i wish I had been allowed to go back up .

  • I also found I was getting very breathless After a visit to cardiac dept it was found I needed a repair to the mitral valve. Had the op at end of October and am now feeling a lot better Don't leave it too long before you get seen to

You may also like...